Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 445, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 19, 2006, 8:29 PM CDT for Sainte Genevieve County, Saint Francois County, Missouri. It was in force for 61 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2006, 8:29 PM CDT (01:29 UTC)
- Expired
- Jul 19, 2006, 9:30 PM CDT
- In force
- 61 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Saint Francois County, MO, Sainte Genevieve County, MO
The radar
The St Louis radar (KLSX), 88 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 8:45 PM CDT | TSTM WND DMG | Bonne Terre, MO | NUMEROUS TREES AND POWER LINES DOWN IN THE BONNE TERRE AND LEADWOOD AREAS - OCCURRED BETWEEN 840 AND 850 PM |
| Jul 19, 8:50 PM CDT | HAIL 0.75 | Desloge, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 19, 5:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.5 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -795 J/kg
- Mixed-layer LCL
- 2889 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -101 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 200130
SVRLSX
MOC186-187-200230-
/O.NEW.KLSX.SV.W.0445.060720T0129Z-060720T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
829 PM CDT WED JUL 19 2006
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ST. FRANCOIS COUNTY IN SOUTHEAST MISSOURI
STE. GENEVIEVE COUNTY IN SOUTHEAST MISSOURI
* UNTIL 930 PM CDT
* AT 824 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM NEAR BLOOMSDALE TO NEAR BONNE TERRE...AND MOVING SOUTH AT
40 MPH.
* LOCATIONS IMPACTED INCLUDE...
BLOOMSDALE...
BONNE TERRE...
ROCKY RIDGE...
DESLOGE...
WEINGARTEN...
PARK HILLS...
LEADWOOD...
FARMINGTON...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
FRANKLIN AND JEFFERSON COUNTIES. THIS IS AN EXTREMELY DANGEROUS
SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS
LAT...LON 3765 9065 3807 9064 3807 9061 3801 9062
3800 9056 3803 9043 3809 9034 3808 9030
3811 9025 3799 9004 3784 8999 3765 9014
$$
CARNEY1 follow-up statement
000
WWUS53 KLSX 200204
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
903 PM CDT WED JUL 19 2006
MOC186-187-200230-
/O.CON.KLSX.SV.W.0445.000000T0000Z-060720T0230Z/
ST. FRANCOIS MO-STE. GENEVIEVE MO-
903 PM CDT WED JUL 19 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR STE. GENEVIEVE AND ST. FRANCOIS COUNTIES...
AT 859 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DESTRUCTIVE HURRICANE FORCE WINDS IN EXCESS OF 80
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM STE.
GENEVIEVE TO IRON MOUNTAIN...MOVING SOUTH AT 40 MPH.
LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
KNOB LICK...COFFMAN...MINNITH...LIBERTYVILLE AND WOMAC.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
JEFFERSON COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 3765 9065 3807 9064 3807 9061 3801 9062
3800 9056 3803 9043 3809 9034 3808 9030
3811 9025 3799 9004 3784 8999 3765 9014
$$
CARNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 2:01 PM CDT, 6 hours 28 minutes earlier.
Area forecast discussion, Jul 19, 2:01 PM CDT, 6 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
201 PM CDT WED JUL 19 2006
.DISCUSSION...
A COLD FRONT EXTENDED FROM A LOW PRESSURE SYSTEM OVER ONTARIO ACROSS
THE DAKOTAS INTO WY WITH HIGH PRESSURE CENTERED OVER THE CANADIAN
ROCKIES. COLD FRONT IS FORECAST TO SETTLE INTO NORTHWEST MO THURSDAY
MORNING AND SAG SLOWLY ACROSS THE REGION. THE GFS IS THE MOST
AGGRRESSIVE IN MOVING THE FRONT ACROSS THE AREA. THE WRF, UKMET AND
EUROPEAN FORECASTS ARE SLOWER WITH THE FRONT WHICH LOOKS REASONABLE
CONSIDERSING THE TIME OF YEAR IT IS. EXPECT THE FRONT TO BE ACROSS
THE OZARKS BY FRIDAY MORNING. HIGH PRESSURE WILL SETTLE INTO THE
REGION OVER THE WEEKEND AND PROVIDE COMFORTABLE LATE JULY WEATHER.
500 MB HIGH WAS ANCHORED OVER THE CENTRAL/SOUTHERN PLAINS THIS
MORNING. SHORT WAVE FROM MANITOBA INTO THE NORTHERN ROCKIES IS
FORECAST TO ROLL INTO QUEBEC BY THURSDAY EVENING. MODELS ARE SIMILAR
IN FORECASTING A SECOND SHORT WAVE OVER THE NORTHERN PLAINS THURSDAY
NIGHT. THIS WILL BREAK DOWN THE UPPER RIDGE AND SHIFT HIGH CENTER
INTO THE WESTERN STATES. BY FRIDAY EVENING, THE GFS, WRF, AND UKMET
HAVE HIGH CENTERED NEAR GREAT SALT LAKE WITH SHORT WAVE AND A 40-60
METER HEIGHT FALL CENTER OVER IL.
EXCESSIVE HEAT WARNING REMAINS IN EFFECT FOR MOST OF THE FORECAST
AREA INTO EARLY THURSDAY EVENING. DEWPOINTS REMAINED IN THE 70S
ACROSS MOST OF THE AREA WITH THE HEAT INDEX FROM 101 TO 106 ACROSS
THE STL METRO AREA TO 110 IN COU AT 18Z.
IN THE EXTENDED PERIOD, THE LATEST MODEL RUNS ARE VERY SIMILAR AT H5
SUNDAY MORNING WITH NORTHWESTERLY FLOW ACROSS THE MIDWEST AND HUGE
HIGH PARKED OVER THE GREAT BASIN. UPPER RIDGE IS FORECAST TO HOLD
OVER THE WEST INTO MID WEEK WITH NORTHWESTERLY FLOW ACROSS OUR AREA.
&&
.AVIATION...
FOR THE 18Z TAFS...
ST AND FOG DECK THAT FORMED ERY THIS MRNG HAVE DISSIPATED WITH
MOSTLY SUNNY SKIES AT ALL TAF SITES. HZ WL CONT TO PRODUCE OCNLY
MVFR VSBYS AT KUIN FOR THE NXT FEW HRS....WITH A BIT A CU FORMING
ONCE AGAIN DURING THE AFTN. WX SHUD RMN TRANQUIL FOR MOST SITES
TNGT...BUT MAY HV TO REINTRO SM HZ DEPENDING ON VSBY TRENDS DURG
AFTN. WL ALSO NEED TO KP AN EYE FOR PSBL CNVTN IN KUIN BY END OF TAF
FCST PD...BUT FOR NOW PROB QUITE LO SO WL LV TAF TSRA FREE.
BYRD
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THURSDAY FOR AUDRAIN-BOONE-
CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-JEFFERSON-KNOX-
LEWIS-LINCOLN-MARION-MONITEAU-MONROE-MONTGOMERY-OSAGE-PIKE-
RALLS-SHELBY-ST. FRANCOIS-STE. GENEVIEVE-WARREN-WASHINGTON.
HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR IRON-MADISON-REYNOLDS.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THURSDAY FOR ST. CHARLES-
ST. LOUIS-ST. LOUIS CITY.
IL...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THURSDAY FOR ADAMS IL-BOND
IL-BROWN IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-
JERSEY IL-MACOUPIN IL-MARION IL-MONROE IL-MONTGOMERY IL-
PIKE IL-RANDOLPH IL-WASHINGTON IL.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THURSDAY FOR MADISON IL-
ST. CLAIR IL.
&&
WFO LSXHazardous weather outlook, Jul 19, 5:23 PM CDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 523 PM CDT WED JUL 19 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-201300- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON IL- MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-SHELBY- ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-ST. LOUIS CITY- STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 523 PM CDT WED JUL 19 2006 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM CDT THURSDAY... .DAY ONE...TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE OVER THE REGION THIS EVENING. THE MOST LIKELY AREA FOR SEVERE THUNDERSTORMS ARE OVER SOUTHWEST AND SOUTH CENTRAL ILLINOIS...AND ALSO OVER PARTS OF CENTRAL AND SOUTHEAST MISSOURI. A FEW OF THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING THUNDERSTORM WIND GUSTS... ISOLATED TORNADOES...FREQUENT LIGHTNING AND HEAVY DOWNPOURS. OTHERWISE...THERE IS ANOTHER SLIGHT CHANCE LATE TONIGHT FOR NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. HEAT AND HUMIDITY LEVELS WILL REMAIN VERY HIGH THROUGH TONIGHT...WITH TEMPERATURES STILL IN THE MID TO UPPER 90S AND HEAT INDICES FROM 105 TO 110 EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HEAT AND HUMIDITY LEVELS WILL REMAIN VERY HIGH AGAIN ON THURSDAY... WITH HIGH TEMPERATURES FROM 95 TO 103 AND HEAT INDICES FROM 105 TO 120 IN THE AFTERNOON AND EARLY EVENING. RELIEF WILL COME IN THE FORM OF A COLD FRONT LATE THURSDAY AND THURSDAY NIGHT...WITH HEAT INDEX READINGS EXPECTED TO BE ABOUT 15 TO 25 DEGREES LOWER. THERE IS A CHANCE FOR THUNDERSTORMS FOR THURSDAY THROUGH FRIDAY AS A COLD FRONT MOVES THROUGH THE AREA...TO BE FOLLOWED BY A STRONG UPPER LEVEL DISTURBANCE. DUE TO THE CONTINUED HIGH LEVELS OF INSTABILITY PRESENT ON THURSDAY...SOME STORMS MAY EXCEED SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. MOZ084-085-099-201300- IRON-MADISON-REYNOLDS- 523 PM CDT WED JUL 19 2006 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THURSDAY... .DAY ONE...TONIGHT HEAT AND HUMIDITY LEVELS WILL REMAIN VERY HIGH THROUGH TONIGHT...WITH TEMPERATURES STILL IN THE MID TO UPPER 90S AND HEAT INDICES FROM 105 TO 110 EARLY THIS EVENING. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS EARLY THIS EVENING OVER THE REGION. EXPECT SOME OF THE STRONGER STORMS TO PRODUCE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HEAT AND HUMIDITY LEVELS WILL REMAIN VERY HIGH AGAIN ON THURSDAY... WITH HIGH TEMPERATURES FROM 95 TO 103 AND HEAT INDICES FROM 105 TO 120 IN THE AFTERNOON AND EARLY EVENING. RELIEF WILL COME IN THE FORM OF A COLD FRONT LATE THURSDAY AND THURSDAY NIGHT...WITH HEAT INDEX READINGS EXPECTED TO BE ABOUT 15 TO 25 DEGREES LOWER. THERE IS A CHANCE FOR THUNDERSTORMS BEGINNING THURSDAY NIGHT AND CONTINUING THROUGH FRIDAY NIGHT AS A COLD FRONT MOVES THROUGH THE AREA...TO BE FOLLOWED BY A STRONG UPPER LEVEL DISTURBANCE. DUE TO THE CONTINUED HIGH LEVELS OF INSTABILITY PRESENT ON THURSDAY EVENING... SOME STORMS MAY EXCEED SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BRITT
In the hours before
Local storm report, Jul 19, 8:10 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
810 PM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG SUNSET HILLS 38.54N 90.42W
07/19/2006 ST. LOUIS MO TRAINED SPOTTER
3 FOOT DIAMETER TREE DOWN NEAR LINDBERGH AND GRAVOIS
ROADS.
&&
BDYELocal storm report, Jul 19, 8:14 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
814 PM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND DMG ALTON 38.90N 90.15W
07/19/2006 MADISON IL AMATEUR RADIO
2 FOOT DIAMETER TREES DOWNED AT 1000 BLOCK OF STATE
STREET.
&&
BDYELocal storm report, Jul 19, 8:18 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
818 PM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND GST ARNOLD 38.43N 90.37W
07/19/2006 E65 MPH JEFFERSON MO TRAINED SPOTTER
1/2 MILE SOUTH OF 144 AND JEFFCO BLVD. TWO TO THREE FOOT
DIAMETER TREES DOWN.
&&
BDYELocal storm report, Jul 19, 8:23 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
823 PM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND GST VALMEYER 38.30N 90.31W
07/19/2006 E60 MPH MONROE IL AMATEUR RADIO
3 INCH DIAMETER TREE LIMB DOWN.
&&
BDYELocal storm report, Jul 19, 8:27 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
827 PM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG ST. PETERS 38.78N 90.61W
07/19/2006 ST. CHARLES MO PUBLIC
6 TO 8 INCH DIAMETER TREE LIMBS DOWN ON MID-RIVERS MALL
DRIVE.
&&
BDYELocal storm report, Jul 19, 8:29 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
829 PM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 AM TSTM WND DMG OAKVILLE 38.44N 90.32W
07/19/2006 ST. LOUIS MO TRAINED SPOTTER
6 INCH DIAMETER TREE DOWN.
&&
BDYEThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 7:10 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Warren | 65 min |
| Jul 19, 7:26 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis, City of Saint Louis | 34 min |
| Jul 19, 7:41 PM CDT | Tornado Warning | LSX | Jefferson, Saint Louis | 34 min |
| Jul 19, 7:59 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 22 min |
| Jul 19, 8:09 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 66 min |
| Jul 19, 8:13 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson | 47 min |
| Jul 19, 8:36 PM CDT | Tornado Warning | LSX | Jefferson, Saint Francois | 24 min |
| Jul 19, 8:56 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Iron, Madison, Reynolds | 64 min |
| Jul 19, 9:28 PM CDT | Severe Thunderstorm Warning | LSX | Saint Francois | 32 min |
| Jul 19, 9:55 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 50 min |
| Jul 20, 5:27 PM CDT | Severe Thunderstorm Warning | LSX | Crawford | 48 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.